Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 178, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 4, 2005, 2:14 PM CDT for Monroe County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2005, 2:14 PM CDT (19:14 UTC)
- Expired
- Jul 4, 2005, 3:00 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Monroe County, IL
The radar
The St Louis radar (KLSX), 44 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 041914 SVRLSX ILC133-042000- /O.NEW.KLSX.SV.W.0178.050704T1914Z-050704T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 214 PM CDT MON JUL 4 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MONROE COUNTY IN SOUTHWEST ILLINOIS * UNTIL 300 PM CDT * AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR FOUNTAIN...OR ABOUT NEAR ARNOLD...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... COLUMBIA WATERLOO NEW HANDOVER SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3849 9045 3831 9044 3831 9002 3851 9024 $$ TES
1 follow-up statement
000 WWUS53 KLSX 041930 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 230 PM CDT MON JUL 4 2005 ILC133-042000- /O.CON.KLSX.SV.W.0178.000000T0000Z-050704T2000Z/ MONROE IL- 230 PM CDT MON JUL 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CDT FOR NORTHERN MONROE COUNTY... AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER NEW HANDOVER... MOVING EAST AT 30 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... COLUMBIA...WATERLOO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3847 9028 3831 9037 3831 9002 3851 9024 $$ TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:50 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 4, 11:50 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1150 AM CDT MON JUL 4 2005 .DISCUSSION... JUST ISSUED UPDATE FOR AFTN HRS. BLV BEST BEST FOR STG/POTENTIALLY SVR CNVTN THIS AFTN WL BE ALG-E OF OUTFLO BNDRY NOW PASSING THRU STL METRO AREA...WITH CAPES INCRG TO 1500-2500J/KG DURG AFTN ALG WITH INCRG MID LVL WNDS. CANT PRECLUDE REDVLPMT FURTHER W BUT CERTAINLY FEEL BEST THRT WL BE IN GRTST INSTABILITY IN AFOREMENTIONED AREA...SO HV LWRD POPS SM OVR CNTRL MO. ALSO ADJ TEMPS A BIT...MNLY IN NW COUNTIES WHERE CLDS/SMWHAT PERSISTENT RAIN WL MAKE TEMPS STRUGGLE. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE IL...NONE && TRUETT
Hazardous weather outlook, Jul 4, 6:28 AM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 628 AM CDT MON JUL 4 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 628 AM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE HUMID AND UNSTABLE ENVIRONMENT ALONG AND AHEAD OF THE COLD FRONT THIS AFTERNOON. A FEW STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A LINGERING CHANCE FOR THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:25 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 65 min |
| Jul 4, 2:47 PM CDT | Tornado Warning | LSX | Saint Clair | 32 min |
| Jul 4, 3:14 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 49 min |
| Jul 4, 3:14 PM CDT | Tornado Warning | LSX | Clinton | 53 min |
| Jul 4, 4:05 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.